Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 08:31:02 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632312
  • Total Topics: 47881
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Do you know if milk has effect on Atripla or other HIV meds?  (Read 4028 times)

0 Members and 1 Guest are viewing this topic.

Offline metekrop

  • Member
  • Posts: 353
I took my atripla a couple of times after few minutes I ate my oatmeal with milk.  I long time remember that milk has a negative effect on the meds you take.  Do you think that the milk I take would have impacted the Atripla I took?  Please any advise.   
Diag on Dec 8, 2000, CD 440 VL 44K, No Meds
Dec/08 - Feb/09 CD< 50 & VL >500k hosp'z.
St. Atripla - July/09 CD 179, VL 197k
Oct/09 CD 300 VL UD Chol 267
Mar/10 CD 468 UD, Ch 220
Aug/10 CD 460 UD, Ch 195
Dec/10 CD 492 UD, Ch 172
Mar/11 CD 636 UD, Ch 201
Aug/11 CD 530 UD, Ch 98
Jan/12 cd 616 UD, ch 189
Jul/12 CD 640 UD, Ch ?
Dec/12 CD 669 Ud, Ch 125
May/7 CD711 Ud, Ch?
Nov/ 22 663 UD, Ch,
April 17 CD 797, UD

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Do you know if milk has effect on Atripla or other HIV meds?
« Reply #1 on: June 06, 2011, 01:21:32 PM »
The fat in the milk will mean that the drugs are absorbed more fully and therefore dreams etc associated with Atripla more likely/stronger. It won't stop the meds working.

- matt
"The object is to be a well patient, not a good patient"

Offline tash08

  • Member
  • Posts: 86
Re: Do you know if milk has effect on Atripla or other HIV meds?
« Reply #2 on: June 06, 2011, 08:53:16 PM »
Milk is rich in fat, unless it's skim milk. Any fatty meal will increase drug concentrations, and it may cause unwanted side effects to occur. Juice, water, soda are better. I try to take my meds with a glass or 2 of water to help my liver and kidneys.
« Last Edit: June 06, 2011, 08:55:33 PM by tash08 »
01/04/06-HIV-
03/09/06-HIV+
05/07-Atripla
04/01/10 CD4-681, VL-UD
07/10/10 CD4-450, VL-UD
10/10/10 CD4-473, VL-UD
01/21/11 cd4-522, VL-UD
05/02/11 CD4-638, VL-UD <20 copies Hell yeah!
08/3/12 CD4-806, VL-UD

Offline metekrop

  • Member
  • Posts: 353
Re: Do you know if milk has effect on Atripla or other HIV meds?
« Reply #3 on: June 07, 2011, 07:37:55 AM »
I think the answer is yes, it affects.  Look the following link of the voters and make your judgment....

http://answers.yahoo.com/question/index?qid=20081102082749AA1aufb
« Last Edit: June 07, 2011, 07:39:34 AM by metekrop »
Diag on Dec 8, 2000, CD 440 VL 44K, No Meds
Dec/08 - Feb/09 CD< 50 & VL >500k hosp'z.
St. Atripla - July/09 CD 179, VL 197k
Oct/09 CD 300 VL UD Chol 267
Mar/10 CD 468 UD, Ch 220
Aug/10 CD 460 UD, Ch 195
Dec/10 CD 492 UD, Ch 172
Mar/11 CD 636 UD, Ch 201
Aug/11 CD 530 UD, Ch 98
Jan/12 cd 616 UD, ch 189
Jul/12 CD 640 UD, Ch ?
Dec/12 CD 669 Ud, Ch 125
May/7 CD711 Ud, Ch?
Nov/ 22 663 UD, Ch,
April 17 CD 797, UD

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Do you know if milk has effect on Atripla or other HIV meds?
« Reply #4 on: June 07, 2011, 10:27:55 AM »
Milk will not stop any current HIV meds working, or make them less effective, except Videx EC. Indeed, protease inhibitors, specifically Norvir, require fat to get absorbed properly, and some like Reyataz require an acid stomach environment to work, so a glass of milk may be a good idea here. The only drug people may be taking which definitely needs an empty stomach (including no soda) is Videx EC (ddI). This should be taken with nothing or non-carbonated water only.

- matt


Edited for accuracy
« Last Edit: June 07, 2011, 01:06:12 PM by newt »
"The object is to be a well patient, not a good patient"

Offline Billy B

  • Member
  • Posts: 374
Re: Do you know if milk has effect on Atripla or other HIV meds?
« Reply #5 on: June 07, 2011, 03:16:45 PM »
Milk & Truvada = bad gas for me!
VL 4420 CD4 340 CD4% 24   3/15/10 Started I&T
VL  UD   CD4 340 CD4% 26.5 05/13/10
VL  UD   CD4 360 CD4% 27.1 08/3/10
VL  UD   CD4 310 CD4% 28.4 11/22/10
VL  UD   CD4 420 CD4% 27.9 02/11/11
VL  UD   CD4 370 CD4% 26.4 06/08/11
VL  UD   CD4 360 CD4% 27.7 09/23/11
VL  UD   CD4 370 CD4% 28.3 01/20/12
VL  UD   CD4 430 CD4% 28.8 05/11/12
VL  UD   CD4 370 CD4% 28.1 09/07/12
VL  UD   CD4 390 CD4% 32.3 03/14/13

Offline BM

  • Member
  • Posts: 340
Re: Do you know if milk has effect on Atripla or other HIV meds?
« Reply #6 on: June 07, 2011, 06:50:50 PM »
Shouldn't you avoid taking (any?) meds with grapefruit juice?

Offline Tim Horn

  • Member
  • Posts: 799
Re: Do you know if milk has effect on Atripla or other HIV meds?
« Reply #7 on: June 07, 2011, 08:35:33 PM »
Shouldn't you avoid taking (any?) meds with grapefruit juice?

As a rule of thumb, it's probably best to avoid taking you meds around the same time as you drink a glass of grapefruit juice -- though the grapefruit juice-antiretroviral interaction isn't as potentially serious as it once was.

Basically, grapefruit juice neutralizes a group of enzymes in the gut responsible for eliminating various foreign chemicals, before they have a chance to enter the bloodstream (this is known as first-pass metabolism). When grapefruit juice neutralizes this family of enzymes, known as CYP3A4, many medications are more likely to pass through the intestinal wall.

With some early HIV drugs, such as the first version of Invirase, grapefruit juice was often recommended. This was because Invirase suffered from terrible bioavailability (only a scant amount of it passed from the gut into the bloodstream). By neutralizing CYP3A4 in the gut using grapefruit juice, people had a better chance of seeing their Invirase levels boosted to maximize efficacy. (In effect, grapefruit juice was one of the first protease inhibitor boosters used in combination ARV therapy -- there were efforts to produce a pill version of grapefruit juices CYP3A4-neutralizing properties, before Norvir became the booster of choice.)

Today, ARV regimens are much more stable than they once were, hence it's not believed that taking HIV meds with a grapefruit juice chaser has many significant effects on drug levels -- but it is possible.  Even if grapefruit juice only slightly boosts the levels of certain HIV meds, this can increase the risk of side effects. Thus, if you're downing a glass of grapefruit juice at the time you take your pills and are experience treatment side effects, the juice might be partly to blame.

To be on the safe side, start imbibing another juice... or at least drink your grapefruit juice a few hours before or after taking your meds.

Tim

Offline BM

  • Member
  • Posts: 340
Re: Do you know if milk has effect on Atripla or other HIV meds?
« Reply #8 on: June 08, 2011, 11:04:07 AM »
Thanks Tiim, that's very interesting. I must admit I always thought grapefruit juice exerted an inhibitory effect on medicines.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.